Alert archive / Montana / High Wind Warnings in 2011

High Wind Warning 10, NWS Glasgow, MT

December 26, 201110 counties in Montana

NWS Glasgow, MT issued this high wind warning at Dec 26, 2011, 2:41 AM MST for 10 counties in Montana. It took effect at Dec 26, 2011, 3:29 AM MST. It was in force for 11 hr. 9 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 26, 2011, 2:41 AM MST (09:41 UTC)
In effect from
Dec 26, 2011, 3:29 AM MST
Expired
Dec 26, 2011, 2:27 PM MST
In force
11 hr
Issued by
NWS Glasgow, MT

Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT

The radar

The Glasgow radar (KGGW), 104 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 26, 3:55 AM MSTNON-TSTM WND GST 62Scobey, MTSUSTAINED WINDS OF 46 MPH REPORTED AT THE SCOBEY AIRPORT.
Dec 26, 4:20 AM MSTNON-TSTM WND GST 89Nashua, MTSUSTAINED WIND SPEEDS OF 35 TO 56 MPH SINCE 350 AM.
Dec 26, 4:44 AM MSTNON-TSTM WND GST 582 Wsw Thoeny, MTBLUFF CREEK RAWS HAS REPORTED SUSTAINED WIND SPEEDS OF 30 TO 40 MPH SINCE 244 AM.
Dec 26, 5:00 AM MSTNON-TSTM WND GST 6612 Sse Opheim, MTWIND GUST TO 66 MPH MEASURED.
Dec 26, 5:33 AM MSTNON-TSTM WND GST 558 Sw Bredette, MTWINDS 47 GUSTING TO 55 MPH.
Dec 26, 6:10 AM MSTNON-TSTM WND DMGWolf Point, MTENTIRE TOWN OF WOLF POINT IS WITHOUT POWER.
Dec 26, 6:40 AM MSTNON-TSTM WND GST 552 S Larslan, MTWIND GUSTS ESTIMATED 50 TO 55 MPH. SUSTAINED WINDS OF AT LEAST 35 MPH.
Dec 26, 7:00 AM MSTNON-TSTM WND GST 584 Nw Glasgow, MT4.3 MILES NW OF GLASGOW A 58 MPH WIND GUST OCCURED APPROXIMATELY 7 AM.
Dec 26, 7:38 AM MSTNON-TSTM WND GST 535 Sw Fort Kipp, MTWINDS 30 MPH GUSTING TO 53 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2011-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2011-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1742 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

258 
WWUS75 KGGW 260941
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
241 AM MST MON DEC 26 2011

MTZ017>020-022>027-061-062-261800-
/O.NEW.KGGW.HW.W.0010.111226T1600Z-111227T0000Z/
CENTRAL AND SOUTHERN VALLEY-DANIELS-SHERIDAN-WESTERN ROOSEVELT-
GARFIELD-MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN VALLEY-
EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE...
FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE...WOLF POINT...
POPLAR...JORDAN...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE...
RICHEY...TERRY...WIBAUX...OPHEIM...CULBERTSON
241 AM MST MON DEC 26 2011

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON. 

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AS HIGH AS 60 MPH.

* TIMING...WIND SPEEDS WILL INCREASE THIS MORNING WITH THE
  STRONGEST WINDS BEING IN THE EARLY AFTERNOON. THE WINDS WILL BE
  DIMINISHING BY THIS EVENING.

* IMPACTS...WINDS OF THIS SPEED CAN CAUSE DAMAGE. BEWARE OF 
  WINDBLOWN OBJECTS AND LOOSE DEBRIS THAT ARE PICKED UP BY THE 
  WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ016-021-059-261800-
/O.EXB.KGGW.HW.W.0009.000000T0000Z-111226T2000Z/
CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-NORTHERN PHILLIPS-
INCLUDING THE CITIES OF...MALTA...SACO...WINNETT...WHITEWATER
241 AM MST MON DEC 26 2011

...HIGH WIND WARNING IN EFFECT UNTIL 1 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON. 

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AS HIGH AS 60 MPH.

* TIMING...WIND SPEEDS WILL REMAIN STRONG UNTIL THE AFTERNOON TIME
  FRAME. THE STRONGEST WINDS SPEED WILL HAPPEN EARLY THIS MORNING
  THROUGH THE EARLY AFTERNOON.

* IMPACTS...WINDS OF THIS SPEED CAN CAUSE DAMAGE. BEWARE OF 
  WINDBLOWN OBJECTS AND LOOSE DEBRIS THAT ARE PICKED UP BY THE 
  WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ060-261800-
/O.EXT.KGGW.HW.W.0009.000000T0000Z-111226T2000Z/
SOUTHWEST PHILLIPS-
INCLUDING THE CITY OF...ZORTMAN
241 AM MST MON DEC 26 2011

...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON. 

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AS HIGH AS 60 MPH.

* TIMING...WIND SPEEDS WILL REMAIN STRONG UNTIL THE AFTERNOON TIME
  FRAME. THE STRONGEST WINDS SPEED WILL HAPPEN EARLY THIS MORNING
  THROUGH THE EARLY AFTERNOON.

* IMPACTS...WINDS OF THIS SPEED CAN CAUSE DAMAGE. BEWARE OF 
  WINDBLOWN OBJECTS AND LOOSE DEBRIS THAT ARE PICKED UP BY THE 
  WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
4 follow-up statements
524 
WWUS75 KGGW 261029
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
329 AM MST MON DEC 26 2011

MTZ017-022-061-261800-
/O.EXT.KGGW.HW.W.0010.111226T1029Z-111226T2000Z/
CENTRAL AND SOUTHERN VALLEY-GARFIELD-NORTHERN VALLEY-
INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE...
FRAZER...JORDAN...OPHEIM
329 AM MST MON DEC 26 2011

...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON. 

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AS HIGH AS 60 MPH.

* TIMING...WIND SPEEDS WILL INCREASE THIS MORNING WITH THE 
  STRONGEST WINDS BEING IN THE EARLY AFTERNOON. THE WINDS WILL 
  BE DIMINISHING BY THIS EVENING.

* IMPACTS...WINDS OF THIS SPEED CAN CAUSE DAMAGE. BEWARE OF 
  WINDBLOWN OBJECTS AND LOOSE DEBRIS THAT ARE PICKED UP BY THE 
  WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ016-021-059-060-261800-
/O.CON.KGGW.HW.W.0009.000000T0000Z-111226T2000Z/
CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-
INCLUDING THE CITIES OF...MALTA...SACO...WINNETT...WHITEWATER...
ZORTMAN
329 AM MST MON DEC 26 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON. 

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AS HIGH AS 60 MPH.

* TIMING...WIND SPEEDS WILL REMAIN STRONG UNTIL THE AFTERNOON
  TIME FRAME. THE STRONGEST WINDS SPEED WILL HAPPEN EARLY THIS 
  MORNING THROUGH THE EARLY AFTERNOON. 

* IMPACTS...WINDS OF THIS SPEED CAN CAUSE DAMAGE. BEWARE OF 
  WINDBLOWN OBJECTS AND LOOSE DEBRIS THAT ARE PICKED UP BY THE 
  WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ018>020-023>027-062-261800-
/O.CON.KGGW.HW.W.0010.111226T1600Z-111227T0000Z/
DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-PRAIRIE-
WIBAUX-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE...
RICHEY...TERRY...WIBAUX...CULBERTSON
329 AM MST MON DEC 26 2011

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
5 PM MST THIS AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
5 PM MST THIS AFTERNOON. 

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AS HIGH AS 60 MPH.

* TIMING...WIND SPEEDS WILL INCREASE THIS MORNING WITH THE 
  STRONGEST WINDS BEING IN THE EARLY AFTERNOON. THE WINDS WILL 
  BE DIMINISHING BY THIS EVENING.

* IMPACTS...WINDS OF THIS SPEED CAN CAUSE DAMAGE. BEWARE OF 
  WINDBLOWN OBJECTS AND LOOSE DEBRIS THAT ARE PICKED UP BY THE 
  WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
334 
WWUS75 KGGW 261203 AAA
NPWGGW

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE GLASGOW MT
503 AM MST MON DEC 26 2011

MTZ018>020-023>027-062-261800-
/O.EXT.KGGW.HW.W.0010.111226T1203Z-111227T0000Z/
DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-PRAIRIE-
WIBAUX-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE...
RICHEY...TERRY...WIBAUX...CULBERTSON
503 AM MST MON DEC 26 2011

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AS HIGH AS 60 MPH.

* TIMING...WIND SPEEDS WILL INCREASE THIS MORNING WITH THE 
  STRONGEST WINDS BEING IN THE EARLY AFTERNOON. THE WINDS WILL 
  BE DIMINISHING BY THIS EVENING.

* IMPACTS...WINDS OF THIS SPEED CAN CAUSE DAMAGE. BEWARE OF 
  WINDBLOWN OBJECTS AND LOOSE DEBRIS THAT ARE PICKED UP BY THE 
  WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ017-022-061-261800-
/O.CON.KGGW.HW.W.0010.000000T0000Z-111226T2000Z/
CENTRAL AND SOUTHERN VALLEY-GARFIELD-NORTHERN VALLEY-
INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE...
FRAZER...JORDAN...OPHEIM
503 AM MST MON DEC 26 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON. 

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AS HIGH AS 60 MPH.

* TIMING...WIND SPEEDS WILL INCREASE THIS MORNING WITH THE 
  STRONGEST WINDS BEING IN THE EARLY AFTERNOON. THE WINDS WILL 
  BE DIMINISHING BY THIS EVENING.

* IMPACTS...WINDS OF THIS SPEED CAN CAUSE DAMAGE. BEWARE OF 
  WINDBLOWN OBJECTS AND LOOSE DEBRIS THAT ARE PICKED UP BY THE 
  WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ016-021-059-060-261800-
/O.CON.KGGW.HW.W.0009.000000T0000Z-111226T2000Z/
CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-
INCLUDING THE CITIES OF...MALTA...SACO...WINNETT...WHITEWATER...
ZORTMAN
503 AM MST MON DEC 26 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON. 

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AS HIGH AS 60 MPH.

* TIMING...WIND SPEEDS WILL REMAIN STRONG UNTIL THE AFTERNOON 
  TIME FRAME. THE STRONGEST WINDS SPEED WILL HAPPEN EARLY THIS 
  MORNING THROUGH THE EARLY AFTERNOON.

* IMPACTS...WINDS OF THIS SPEED CAN CAUSE DAMAGE. BEWARE OF 
  WINDBLOWN OBJECTS AND LOOSE DEBRIS THAT ARE PICKED UP BY THE 
  WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
468 
WWUS75 KGGW 261643
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
943 AM MST MON DEC 26 2011

MTZ017-022-061-261745-
/O.CAN.KGGW.HW.W.0010.000000T0000Z-111226T2000Z/
CENTRAL AND SOUTHERN VALLEY-GARFIELD-NORTHERN VALLEY-
INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE...
FRAZER...JORDAN...OPHEIM
943 AM MST MON DEC 26 2011

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE STARTED TO DIMINISH...AND WILL CONTINUE TO GRADUALLY
DIMINISH THE REMAINDER OF THE DAY.

$$

MTZ016-021-059-060-261745-
/O.CAN.KGGW.HW.W.0009.000000T0000Z-111226T2000Z/
CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-
INCLUDING THE CITIES OF...MALTA...SACO...WINNETT...WHITEWATER...
ZORTMAN
943 AM MST MON DEC 26 2011

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE STARTED TO DIMINISH...AND WILL CONTINUE TO GRADUALLY
DIMINISH THE REMAINDER OF THE DAY.

$$

MTZ018>020-023>027-062-270000-
/O.CON.KGGW.HW.W.0010.000000T0000Z-111227T0000Z/
DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-PRAIRIE-
WIBAUX-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE...
RICHEY...TERRY...WIBAUX...CULBERTSON
943 AM MST MON DEC 26 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AS HIGH AS 60 MPH.

* TIMING...STRONGEST WINDS WILL CONTINUE LATE THIS MORNING AND
  INTO THE AFTERNOON. THE WINDS WILL START TO DIMINISH LATE THIS
  AFTERNOON.

* IMPACTS...WINDS OF THIS SPEED CAN CAUSE DAMAGE. BEWARE OF 
  WINDBLOWN OBJECTS AND LOOSE DEBRIS THAT ARE PICKED UP BY THE 
  WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
748 
WWUS75 KGGW 262127
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
227 PM MST MON DEC 26 2011

MTZ018>020-023>027-062-262230-
/O.CAN.KGGW.HW.W.0010.000000T0000Z-111227T0000Z/
DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-PRAIRIE-
WIBAUX-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE...
RICHEY...TERRY...WIBAUX...CULBERTSON
227 PM MST MON DEC 26 2011

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH
WIND WARNING. 

WEST TO NORTHWEST WINDS BETWEEN 20 AND 30 MPH WITH OCCASIONAL
GUSTS NEAR 40 MPH THIS AFTERNOON WILL CONTINUE TO GRADUALLY DIMINISH
THROUGH SUNSET.

$$

MOYER

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Dec 25, 7:52 PM MST, 6 hours 49 minutes earlier.

Area forecast discussion, Dec 25, 7:52 PM MST, 6 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
752 PM MST SUN DEC 25 2011

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH TUESDAY...
NO UPDATES PLANNED THIS EVENING AS THE FORECAST IS IN GOOD SHAPE.
WAITING ON THE WIND TO PICK UP BUT IT WILL HAPPEN PROBABLY AFTER
MIDNIGHT. WE WILL SEE TEMPERATURES ACTUALLY WARMING OR STAYING
STEADY OVERNIGHT EVEN BEHIND THE FRONT THAT IS MOVING THROUGH.
TEMPERATURES AT 850 MB WILL COOL OFF BEHIND THE FRONT WHICH WILL
HELP SOME OF THOSE HIGHER WIND SPEEDS REACH THE SURFACE. THEY WILL
BE FAIRLY STRONG AT 850 MB. RSMITH

PREVIOUS DISCUSSION...STRONG UPPER RIDGE IS BRINGING UNSEASONABLY
MILD TEMPERATURES TO MUCH OF NE MT THIS CHRISTMAS. VERY PROMINENT
CHINOOK ARCH OVER OUR AREA ON SATELLITE PICTURES. DENSE HIGH
CLOUDS FROM IT HAS BEEN VERY PERSISTENT. THIS IS HOLDING TEMPS
DOWN QUITE A BIT MORE THAN EXPECTED IN SOME AREAS...ESPECIALLY IN
THE VALLEYS N OF MISSOURI RIVER. SURFACE PRESSURE GRADIENTS ARE
NOT ORIENTED YET EITHER FOR THESE AREAS TO WARM. STILL DO EXPECT
THESE AREAS TO REACH THEIR HIGHS LATE AFTERNOON OR EVENING.

SHORTWAVE WEATHER SYSTEM NOW MOVING INTO W MT WILL MOVE ACROSS OUR
AREA LATER TONIGHT AND MONDAY. THIS WILL HELP TO MIX OUT THE
SHALLOW INVERSIONS. MODELS INDICATE THIS WILL BE A DRY SYSTEM.
850 MB WINDS INCREASE TO 50 TO 65 KT. THIS DOES NOT APPEAR TO BE A
QUITE STRONG ENOUGH SYSTEM TO MIX THESE WINDS TO THE SURFACE
DURING THE COOL ADVECTION. MOS AND MODEL SPECTRUM INDICATE
SUCH...AS WELL AS FORECAST SOUNDINGS...BUT IT WILL BE WINDY. ONE
EXCEPTION SW PHILLIPS COUNTY...AS THE LITTLE ROCKIES USUALLY
PRODUCE A FEW HOURS OF SUSTAINED 40 MPH WINDS WHEN 850 MB WINDS
REACH THESE SPEEDS.

IT WILL BE COOLER MONDAY...THE COOL ADVECTION ENDING BY AFTERNOON.
SURFACE HIGH PRESSURE RIDGE FROM THE W BRINGS PARTIAL CLEARING AND
LIGHT WINDS...COLDER TEMPS MON NIGHT.

ANOTHER SHORTWAVE FROM THE W ARRIVES TUESDAY. MOST MODELS HAVE BEEN
SHOWING SOME LIGHT QPF AREA LESS THAN A TENTH INCH. SLIGHT CHANCE
POPS MOST REASONABLE...WITH BOTH A LITTLE LIGHT RAIN AND SNOW IN
OUR AREA. OVERALL SYSTEM APPEARS WEAKER THOUGH...SO LESS WIND THAN
TONIGHT/MONDAY. SIMONSEN

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...
ZONAL FLOW WITH A SERIES OF SHORTWAVES MOVING ACROSS THE PACIFIC
NORTHWEST IN THE EXTENDED. MODELS DEVELOPING A LITTLE MORE
CONSISTENCY WITH THE TIMING OF THE SHORTWAVES...BUT STILL
QUESTIONABLE REGARDING THE POSSIBILITY OF PRECIPITATION. STRONG
WESTERLY FLOW KEEPS MUCH OF THE MOISTURE WEST OF THE DIVIDE...BUT
MODELS ATTEMPTING TO TURN THE FLOW SLIGHTLY NORTHWEST INTO EASTERN
MONTANA AND BRING CLIPPER SYSTEMS INTO THE NORTHERN PLAINS. GFS
MORE AGGRESSIVE WITH THIS SOLUTION THEN THE ECMWF. BACKED OFF ON
POPS SLIGHTLY...CLOSER TO CLIMATOLOGY...GIVEN THE UNCERTAINTY.
EBERT

PREVIOUS LONG TERM DISCUSSION...TUESDAY NIGHT THROUGH SUNDAY
NIGHT...THE EXTENDED WILL CONTINUE THE TREND OF FAST MOVING
SHORTWAVES IN ZONAL NORTHWEST FLOW ACROSS THE NORTHERN ROCKIES.
EACH SHORTWAVE WILL BRING A COLD FRONT AND A CHANCE OF
PRECIPITATION. MODELS ARE HAVING A HARD TIME AGREEING ON THE
TIMING OF THESE FRONTS AND SHORTWAVES. UNCERTAINTY ALSO EXIST ON
THE PRECIPITATION TYPE WITH THESE FRONTS MOVING THROUGH THE
REGION. JUST LIKE LAST NIGHT DECIDED TO PUT MORE WEIGHT IN THE
ECMWF THEN THE GFS FOR THE EXTENDED PERIOD...AS THE ECMWF SEEM TO
BE MORE CONSISTENT FROM RUN TO RUN.

THE FIRST SYSTEM MOVES THROUGH WEDNESDAY AFTERNOON WITH A WARM
FRONT MOVING THROUGH AND RAISING TEMPERATURES. LOOK STILL FOR A
MIX OF RAIN AND SNOW ALTHOUGH SOME PLACES WILL SEE MOSTLY RAIN
SOUTH OF THE MISSOURI RIVER. A COLD FRONT WILL MOVE THROUGH ON
THURSDAY AFTERNOON WHICH SHOULD CHANGE ANY MIX OF PRECIPITATION
OVER TO MOSTLY SNOWFALL BEFORE IT COMES TO AN END THURSDAY NIGHT.
UPPED POPS FOR THIS TIME FRAME TO CHANCE BUT THEY ARE STILL FAIRLY
LOW AMOUNTS OVERALL.

THE NEXT SYSTEM WILL DRAG A COLD FRONT ACROSS EASTERN MONTANA
SOMETIME BETWEEN FRIDAY MORNING AND SATURDAY EVENING. THE 00Z GFS
IS THE MODELS THAT FAVORS THE FRIDAY MORNING SOLUTION AND THE
OOZ ECMWF FAVORS THE SATURDAY EVENING SOLUTION. THE 00Z GEM IS
SOMEWHERE IN BETWEEN WITH THIS FRONTAL PASSAGE. THE ECMWF IS ALSO
MUCH STRONGER WITH CAA ADVECTION BEHIND THIS COLD FRONT WHICH FITS
WITH THIS TIME OF THE YEAR BETTER THEN THE WEAKER GFS. THE 00Z GEM
IS STRONGER THEN THE 00Z GFS WITH THE CAA BEHIND THE FRONT BUT NOT
AS STRONG AS THE 00Z ECMWF. GIVEN THE DIFFERENCE IN MODEL SOLUTIONS
DECIDED NOT TO MAKE ANY CHANGES TO THE FORECAST PAST FRIDAY
MORNING. RSMITH

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED OVERNIGHT AND MONDAY WITH SCATTERED
TO BROKEN HIGH LEVEL CLOUDS AT ALL TERMINALS. WEST WINDS 15 TO 25
KNOTS WILL DEVELOP AFTER 06Z. THE WIND WILL BECOME NORTHWEST
AROUND 18Z MONDAY AND DIMINISH MONDAY EVENING.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 6 AM MST MONDAY FOR SOUTHWEST PHILLIPS.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Dec 25, 5:27 PM MST, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
527 PM MST SUN DEC 25 2011

MTZ060-261100-
SOUTHWEST PHILLIPS-
527 PM MST SUN DEC 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TONIGHT

A HIGH WIND WARNING IS IN EFFECT FROM 9 PM TONIGHT UNTIL 6 AM
MONDAY. WEST WINDS 30 TO 40 MPH...WITH A FEW GUSTS AS HIGH AS 60
MPH ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ016>027-059-061-062-261100-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY-
EASTERN ROOSEVELT-
527 PM MST SUN DEC 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TONIGHT

WEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL DEVELOP BETWEEN
9 PM AND MIDNIGHT THIS EVENING. THE STRONG WEST WINDS WILL
CONTINUE THROUGH MONDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in Montana, 2011Every high wind warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.